News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: No pill no period...help!


 Kaylynn24 - Tue Jun 28, 2005 2:16 pm

I am 24 and stopped taking the contraceptive Mircette in december after being on the pill for about 4 years. My period came regularly for 3 consecutive months after discontinuing the pill. The last day of my last menstruation was March 17th. It has now been more than 3 months since my last menstruation. I am really concerned and do not know what would cause this. I have taken 2 pregnancy tests recently and they have both come back negative. Should I be worried? Advice would be GREATLY appreciated! I don't know what's wrong with me! [color=red][/color][size=18][/size]
 Shannon Morgan, CMA - Wed Jun 29, 2005 5:00 pm

User avatar It is not uncommon to have irregular periods for months after stopping the pill; but not having one for three months is something you should see your GYN about; when was the last pregnancy test you took? What are you using for birth control? Have you had any unprotected sex in the last three months?
 Kaylynn24 - Wed Jun 29, 2005 8:48 pm

I am not on the pill now, but in December I stopped using the oral contraceptive Mircette after having been on the pill for 4 years. I have not had unprotected sex in the last 3 months and the last pregnancy test I took was three weeks ago. Of course it was negative. I had my period 3 times after discontinuing the pill and then it just stopped and it has been about 3 months. Do you think that this could be related to me stopping the pill? I have been putting off going to see a doctor because I do not have insurance until after my wedding in another month and a half. Is there anything that I can do to help trigger my period? Anything I can buy over the counter? THANK YOU (Ilovepatients) for your response and I look forward to more advice!!
 Shannon Morgan, CMA - Thu Jun 30, 2005 9:15 am

User avatar Your missed periods are most likely the result of stopping the pill. It is not uncommon to miss and/or have irregular periods even for 6 months, but this usually happens if you were irregular on the pill.

It has been 6 months, so you can either wait a couple more weeks, or call your doctor for her opinion, and unfortunately there isn't anything you can take or do to start your periods.

I hope this helps :D

Shannon
 Penny15 - Wed Oct 05, 2005 11:11 pm

I am 16 years old and have had my period for over 5 years now. It isn't unusual for it to be a few days late, and once it's been 2 weeks late, but now it's 3 weeks late. It's never been this late before, and I've never had sex, so what could it be? Should I go to the doctor? My mom thinks that I might have to go on the pill, that that will make me more regular, is that a good idea?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here